Alert archive / New York / Special Weather Statements in 2019

Special Weather Statement, NWS Buffalo, NY

January 25, 2019Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Jan 25, 2019, 10:13 AM EST for Jefferson County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2019, 10:13 AM EST (15:13 UTC)
Expired
Jan 25, 2019, 12:15 PM EST
In force
2 hr
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 39 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS81 KBUF 251513
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1013 AM EST FRI JAN 25 2019

NYZ007-008-251715-
Jefferson-Lewis-
1013 AM EST FRI JAN 25 2019

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES...

At 1010 AM EST, A band of lake effect snow producing snow fall rates 
of 1 to 3 inches per hour extends from Watertown, northern portions 
of the Tug Hill Plateau, and northeast to Harrisville.  This band is 
expected to vary in intensity this morning and remain roughly in 
place through noon. 

Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Adams,
Dexter, Glen Park, Herrings, Adams Center, Henderson Harbor, Denmark,
Sackets Harbor, Henderson, Black River, Smithville, Philadelphia,
Rodman, and Copenhagen.

This includes Interstate 81 between exits 45 and 48.

LAT...LON 4379 7629 4383 7636 4387 7635 4385 7642
      4396 7644 4396 7634 4402 7636 4405 7639
      4426 7553 4410 7517 4386 7514
$$

Zaff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 25, 6:54 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 25, 6:54 AM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
654 AM EST Fri Jan 25 2019

.SYNOPSIS...
A clipper system will track north of Lake Ontario today with a cold
front trailing it. Lake effect snow ahead of and behind the cold
front will bring significant lake snow to portions of Western and
North Central New York through Saturday morning. Cold temperatures
return today through next week, with well below normal temperatures
possible.

&&

.NEAR TERM /THROUGH TONIGHT/...
Lake effect snow off of Lake Erie and Lake Ontario extend inland
this morning with light to moderate snowfall intensity for most
areas receiving snow. Elsewhere, light snow showers and flurries can
be found across on the outer edges of the lake snows. Temperatures
are in the low 20s to near 30 degrees, with the warmest temperatures
found in the Genesee Valley.

Winter Storm Warnings for lake effect snow are in effect for Erie,
Wyoming, Genesee, Chautauqua and Cattaraugus counties off of Lake
Erie; and for Jefferson, Lewis and Oswego counties off of Lake
Ontario. Cold air advection will strengthen through the day as an
area of low pressure will track from near the Georgian Bay to Quebec
during the day and a cold front crosses the region. Early morning
850H temperatures of -13C will cool to near -20C late this evening.
With these cooling 850 temperatures, lake induced equilibrium
heights will top out around 11kft off of Lake Erie and around 12kft
off of Lake Ontario late this morning and early this afternoon.

Off Lake Erie, southwest winds ahead of the cold front caused an
earlier strong lake effect band to form across the Buffalo Metro and
the Northtowns. Scattered snow showers outside of lake effect snow
will be possible across the area as the cold front passes through.
The lake band has shifted south of the City of Buffalo, but the
northern edge of the band will remain close to the city through the
early part of the morning, producing at least light snow showers.
Snow will be heavy at times with snow rates of 1 in/hr with
localized amounts of up to 2 in/hr at times. This band will slowly
move southward into the Southtowns and extreme northern Chautauqua
and Cattaraugus counties through the morning. The lake band will
slowly settle south but likely persist across northern Chautauqua
and Southern Erie into Wyoming and Genesee Counties.

Tonight, the lake band will shift back north some toward the
Southtowns, with the northern edge of the band reaching the City of
Buffalo causing a few hours of moderate snowfall during the late
afternoon into the middle portion of the evening. The band of snow
will drop back south through the night, and as moisture decreases
snowfall will decrease in intensity. Total snow accumulations will
range from 10-15 inches from Dunkirk to Alden off Lake Erie. Areas
from the Buffalo Metro area northeast to Northern Genesee County,
generally along I-90 will have 4 to 7 inches of snow accumulation,
with most of that already having accumulated this morning.

Off of Lake Ontario, the cold front will move east of Lake Ontario
through this morning and a similar wind field will move across the
eastern lake producing lake effect snow across the northern portion
of Jefferson and Lewis counties through the morning commute. The
lake band will become better organized and drop south through the
mid-afternoon and focus on the Tug Hill. Initially snowfall rates of
up to 1 in/hr will be possible across the northern portion of
Jefferson and Lewis counties, but as the band becomes better
organized, rates will increase to 1-2 in/hr. Across the Tug Hill
enhancement from terrain will help with increased snow rates of
up to 2 in/hr, with some 3 in/hr rates possible at times. Some
guidance is suggesting a three lake connection for a few hours
late this afternoon into the evening between Lake Superior, Lake
Huron and Lake Ontario, further aiding in heavy lake snows over
the Tug Hill.

Tonight, heavy lake effect snow from a well organized lake band will
continue across the southern half of Jefferson, Northern Oswego and
Central Lewis counties. During this time, snowfall rates of 1-2
in/hr will be common, with some areas under the heaviest part of the
snow band receiving snowfall rates of up to 3 in/hr at times. Snow
amounts will be greatest along the northern portion of the Tug Hill
and the southern third of Jefferson County, where amounts
approaching 2 feet is expected.

High temperatures today will reach the low to mid 20's with these
high temperatures occuring in the morning before the cold front moves
through. Cooling through the day due to cold air advection will drop
temperatures to the low to mid teens by the evening. Temperatures
tonight will continue to cool with lows bottoming out in the low
single digits over the higher terrain, and in the mid single digits
elsewhere.

Winds today will increase through the early to mid afternoon from
west to east and gust to 30 to 40 MPH near and downwind of the
lakes. Farther inland from the lakes, winds will gust to 25 to 35
MPH.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Lake effect snow will still be ongoing Saturday morning east of both
lakes. Boundary layer flow will be getting quite weak by this time,
and the low levels quite dry. This will force the bands of snow to
shrink back to near the lakeshores with less inland extent. By
afternoon the boundary layer flow is further disrupted with the
approach of a weak low level trough, which will bring an end to the
lake effect snow event.

Off Lake Erie...Expect a band of light to moderate snow to be
hugging the shoreline of Chautauqua and southern Erie counties in
the morning. This band of snow may drop a few more inches of fluffy
accumulation near the shore. By afternoon what little remains of the
lake band will move back north across the lake, possibly crossing
the Buffalo Metro area with light accumulations.

Off Lake Ontario...expect a band of tea kettle snow to be active
over the lake, with the eastern end of this still extending onshore
in southern Jefferson County, and possibly northern Oswego County.
This may produce another 2-4 inches of accumulation in the morning
especially near the lakeshore. By afternoon the band should weaken
and move north, possibly bringing some light snow to central and
northern Jefferson County with light accumulations.

Saturday night a mid level trough and weak surface wave will cross
the eastern Great Lakes. This feature will produce a few scattered
snow showers with light accumulations. Some lake enhancement may
bring somewhat better coverage and amounts northeast of Lakes Erie
and Ontario.

The weak surface wave will exit the area Sunday. The airmass will
grow cold enough for a better lake response again Sunday with WSW
flow developing over the lakes. The setup does not appear as
favorable as what we will see today with shallower moisture and a
shallower inversion, but nonetheless there may be at least a few
inches of accumulation east and northeast of Lakes Erie and Ontario.
A surface ridge will build into Ontario and Quebec Sunday night, and
will also nose southward across the eastern Great Lakes. The
associated increase in shear will force lake effect snow showers to
taper off Sunday night.

Temperatures will run below normal through the period. Highs
Saturday will be in the upper teens to around 20, with lows in the
teens Saturday night. There will be a brief rebound Sunday just
ahead of the next cold front, with highs in the low to mid 20s early
in the day before temperatures fall back into the teens during the
afternoon. Lows Sunday night will be in the single digits, and below
zero for the North Country.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Throughout this period a classic coupled +PNA/-NAO pattern will
remain firmly anchored in place...with a strong upper level ridge
entrenched along or a little off the west coast of North America...
and a second upper ridge extending from the central Atlantic
northward to Greenland. These two ridges will help to lock a huge
closed low and its associated deep pool of bitterly cold air in
place over central and eastern Canada...with a large-scale cross-
polar flow also helping to continually recharge this cold air supply.
For our region...all of this will ensure that temperatures will
average out decidedly below normal right through this period and
into the beginning of February.

Digging a bit further into the forecast details...surface-based
ridging draped across our region Monday morning will slowly drift
eastward into eastern New York/western New England through the
balance of the day...while the next mid level trough and its attendant
organizing surface low push into the western Great Lakes/Lower Ohio
Valley. This will result in lingering scattered lake effect snow
showers south of the lakes Monday morning giving way to chances
for some light snow across far western New York Monday afternoon...
as warm air advection develops aloft out ahead of the next system.
Otherwise afternoon highs will mostly run in the teens to near 20.

Monday night and Tuesday the medium range guidance packages remain
in rather good agreement on the aforementioned trough/surface low
becoming increasingly better organized and tracking across our region...
with the strengthening nature of this system and degree of available
moisture/forcing supporting an increase in PoPs to the categorical
range. As for ptype...that remains more problematic with the various
guidance packages still exhibiting quite a bit of variance and lack
of any noteworthy consistency in the track of this system. A track
to our northwest (such as shown by the GFS/GEM) would allow for a
brief warmup and accompanying period of possible mixed precipitation
or even rain...while a track over or just southeast of our area would
favor the precipitation remaining mainly in the form of snow...and
thereby possibly allowing for a notable snowfall for many areas. Given
the the still-distant time frame and continued forecast uncertainty...
for now have stuck with continuity and continued to indicate all snow
for the sake of simplicity.

Regardless of this system's track...it still appears all but certain
that a surge of truly arctic air will then follow in its wake for the
remainder of this period. This will result in temperatures returning
to bitterly cold levels once again...with record cold definitely not
out of the question given current model projections of 850 mb temps
plunging to near -30 Celsius. The bitter cold will also likely be
accompanied by an extended period of rather brisk winds...which will
pose a likelihood of dangerously cold wind chills. Wednesday through
Thursday most model guidance also suggests deep cyclonic west to
southwest flow across the eastern Great Lakes. This will certainly
bring at least some lake effect snow downwind of the lakes, although
with an airmass this cold and dry amounts may not be truly heavy. Of
more concern is the potential for significant blowing and drifting
with gusty winds and a fine, powdery snow in this frigid airmass.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Mainly MVFR conditions are expected with the exception for locations
in the lake effect bands. KART have the best chance of seeing
IFR/LIFR conditions today with KBUF having some, but lower chances.
Westerly winds will also increase today with gusts as high as 45 mph
especially downwind of the lakes this afternoon.

Outlook...

Saturday...VFR to MVFR in scattered to numerous snow showers, with
IFR possible in more numerous snow showers east of the lakes.
Sunday and Monday...A chance of snow showers. MVFR likely.
Tuesday...Snow showers with MVFR conditions.

&&

.MARINE...
Increasing winds through the day along with lake effect snow will
impact both lakes today. Winds off of Lake Erie will mostly stay out
of the west-southwest and out of the west off of Lake Ontario. Small
Craft conditions will persist through early Saturday morning.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Warning until 10 AM EST Saturday for NYZ006>008.
     Winter Storm Warning until 1 AM EST Saturday for NYZ010-011.
     Winter Storm Warning until 7 AM EST Saturday for NYZ012-019-
     020-085.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ020.
         Small Craft Advisory until 4 AM EST Saturday for LEZ040-
         041.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ030.
         Small Craft Advisory until 6 AM EST Saturday for
         LOZ042>044.
         Small Craft Advisory until midnight EST tonight for LOZ045.

&&

SYNOPSIS...SW
NEAR TERM...SW
SHORT TERM...Hitchcock
LONG TERM...Hitchcock/JJR
AVIATION...HSK/SW
MARINE...SW
Hazardous weather outlook, Jan 25, 5:20 AM EST, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
520 AM EST Fri Jan 25 2019

NYZ012-019-020-085-261030-
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
520 AM EST Fri Jan 25 2019

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

A bitterly cold arctic airmass will arrive Wednesday and Thursday of
next week. Wind chills may become dangerously cold during this
period. There may also be lake effect snow and blowing snow east and
northeast of Lake Erie.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-011-261030-
Northern Erie-Genesee-
520 AM EST Fri Jan 25 2019

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A bitterly cold arctic airmass will arrive Wednesday and Thursday of
next week. Wind chills may become dangerously cold during this
period. There may also be lake effect snow and blowing snow east and
northeast of Lake Erie.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-013-014-021-261030-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Livingston-Ontario-
Allegany-
520 AM EST Fri Jan 25 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A bitterly cold arctic airmass will arrive Wednesday and Thursday of
next week. Wind chills may become dangerously cold during this
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-261030-
Oswego-Jefferson-Lewis-
520 AM EST Fri Jan 25 2019

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

A bitterly cold arctic airmass will arrive Wednesday and Thursday of
next week. Wind chills may become dangerously cold during this
period. There may also be lake effect snow and blowing snow east and
northeast of Lake Ontario.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-261030-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
520 AM EST Fri Jan 25 2019

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-261030-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
520 AM EST Fri Jan 25 2019

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Special weather statement, Jan 25, 9:02 AM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
902 AM EST FRI JAN 25 2019

NYZ007-008-251530-
Jefferson-Lewis-
902 AM EST FRI JAN 25 2019

...A BAND OF LAKE EFFECT SNOW WILL AFFECT EAST CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES...

At 900 AM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour extends from Watertown, northern portions
of the Tug Hill Plateau, and northeast to Harrisville.  This band is
expected to vary in intensity this morning while moving a little to
the north

Some locations that are or will be impacted include...

Watertown, Fort Drum, Carthage, West Carthage, Dexter, Glen Park,
Herrings, Denmark, Sackets Harbor, Black River, Philadelphia,
Copenhagen, Antwerp, Harrisville, Chaumont, Evans Mills, Castorland,
Deferiet and Calcium.

This includes Interstate 81 between exits 45 and 48.

LAT...LON 4382 7561 4396 7615 4406 7623 4425 7551
      4410 7517 4401 7516

Zaff
Local storm report, Jan 25, 9:16 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
916 AM EST FRI JAN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     SNOW             PERRYSBURG              42.46N  79.00W
01/25/2019  M5.2 INCH        CATTARAUGUS        NY   CO-OP OBSERVER

&&

EVENT NUMBER BUF1900451

DPK
Local storm report, Jan 25, 9:22 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
922 AM EST FRI JAN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             SILVER CREEK            42.53N  79.16W
01/25/2019  M4.5 INCH        CHAUTAUQUA         NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0745 AM     SNOW             2 SSE EAST AURORA       42.73N  78.61W
01/25/2019  M6.5 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 NW CHEEKTOWAGA        42.93N  78.78W
01/25/2019  M4.0 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0920 AM     SNOW             MARILLA                 42.84N  78.53W
01/25/2019  M8.0 INCH        ERIE               NY   SNOW SPOTTER

&&

EVENT NUMBER BUF1900452
EVENT NUMBER BUF1900453
EVENT NUMBER BUF1900454
EVENT NUMBER BUF1900455

DPK
Special weather statement, Jan 25, 9:54 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Buffalo NY
954 AM EST FRI JAN 25 2019

NYZ010>012-019-020-085-251645-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Genesee-Northern Erie-
954 AM EST FRI JAN 25 2019

...A BAND OF LAKE EFFECT SNOW WILL AFFECT WYOMING...NORTHERN
CATTARAUGUS...SOUTHERN ERIE...NORTHERN CHAUTAUQUA AND SOUTHEASTERN
GENESEE COUNTIES...

At 950 AM EST, A band of lake effect snow producing snow fall rates
of 2 to 3 inches per hour will continue along the Lake Erie shore
from Westfield to Hamburg.  This band extends inland across the
Southtowns as well as southern Genesee and northwestern Wyoming
counties. This band of heavy snow will remain roughly in place
through noon.

Winds in excess of 30 mph will produce significant blowing and
drifting snow with brief periods of near whiteout conditions.

Locations impacted include...
Dunkirk, Fredonia, Hamburg, East Aurora, Boston, Eden, Le Roy,
Springville, Perry, Warsaw, Bennington, Colden, Westfield, Gowanda,
Silver Creek, Attica, Pavilion, Angola and Arcade.

This includes Interstate 90 between exits 61 and 57A.

LAT...LON 4244 7950 4253 7939 4304 7791 4295 7791
      4290 7796 4267 7795 4258 7805 4253 7805
      4252 7831 4248 7831 4220 7976 4227 7976
      4228 7973 4231 7977

Zaff
Local storm report, Jan 25, 10:04 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1004 AM EST FRI JAN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     SNOW             AURORA                  42.72N  78.61W
01/25/2019  M10.4 INCH       ERIE               NY   NWS EMPLOYEE

            VISIBILITY LESS THAN A QUARTER OF A MILE.

&&

EVENT NUMBER BUF1900456

DPK
Special weather statement, Jan 25, 10:13 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1013 AM EST FRI JAN 25 2019

NYZ007-008-251715-
Jefferson-Lewis-
1013 AM EST FRI JAN 25 2019

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES...

At 1010 AM EST, A band of lake effect snow producing snow fall rates
of 1 to 3 inches per hour extends from Watertown, northern portions
of the Tug Hill Plateau, and northeast to Harrisville.  This band is
expected to vary in intensity this morning and remain roughly in
place through noon.

Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Adams,
Dexter, Glen Park, Herrings, Adams Center, Henderson Harbor, Denmark,
Sackets Harbor, Henderson, Black River, Smithville, Philadelphia,
Rodman, and Copenhagen.

This includes Interstate 81 between exits 45 and 48.

LAT...LON 4379 7629 4383 7636 4387 7635 4385 7642
      4396 7644 4396 7634 4402 7636 4405 7639
      4426 7553 4410 7517 4386 7514

Zaff

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 12:54 AM ESTSpecial Weather StatementBUFGenesee81 min
Jan 25, 2:21 AM ESTSpecial Weather StatementBUFErie, Genesee54 min
Jan 25, 5:58 AM ESTSpecial Weather StatementBUFChautauqua, Erie, Wyoming92 min
Jan 25, 6:01 AM ESTSpecial Weather StatementBUFLivingston, Ontario89 min
Jan 25, 7:35 AM ESTSpecial Weather StatementBUFErie, Genesee, Wyoming55 min
Jan 25, 8:34 AM ESTSpecial Weather StatementBUFChautauqua, Wyoming86 min
Jan 25, 8:52 AM ESTSpecial Weather StatementBUFLivingston83 min
Jan 25, 8:57 AM ESTWinter Weather AdvisoryBUFLivingston9 hr
Jan 25, 9:02 AM ESTSpecial Weather StatementBUFJefferson88 min
Jan 25, 9:44 AM ESTHeavy Freezing Spray WarningBUF12 hr
Jan 25, 9:54 AM ESTSpecial Weather StatementBUFChautauqua, Wyoming111 min
Jan 25, 11:56 AM ESTSpecial Weather StatementBUFChautauqua, Wyoming109 min
Jan 25, 12:00 PM ESTSpecial Weather StatementBUFJefferson2 hr
Jan 25, 1:46 PM ESTSpecial Weather StatementBUFErie, Wyoming119 min
Jan 25, 1:57 PM ESTSpecial Weather StatementBUFJefferson, Lewis108 min
Jan 25, 3:47 PM ESTSpecial Weather StatementBUFErie, Genesee118 min
Jan 25, 4:04 PM ESTSpecial Weather StatementBUFLewis116 min
Jan 25, 6:21 PM ESTSpecial Weather StatementBUFGenesee84 min
Jan 25, 6:48 PM ESTSpecial Weather StatementBUFJefferson87 min

Nearby

Special Weather Statements in New York, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.